| Model Number |
ARTHREX AR-600,HANDPIECE |
| Medical Device Problem Code |
Intermittent Loss of Power (4016)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/27/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The reported event was not confirmed.The supplier evaluation revealed a loose coupler and a chipped coating at the stator winding but there was no issue found with the motor or power of the device.
Event or Problem Description
It was reported that during surgeries over an extended period of time experienced lack of power in the machine.This was especially noticed during total knee replacement procedures where a lot of sawing power is needed.It was further reported that the blade got stuck in the bone due to this failure and the surgeon had to apply much force to be able to saw and it still went very slowly.The customer has replaced the attachment chuck to resolve the reported issue without success.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device from another manufacturer.It was not necessary to switch the surgical technique or do a second surgery.